Limits...
Haemorrhagic colitis caused by dasatinib.

Patodi N, Sagar N, Rudzki Z, Langman G, Sharma N - Case Rep Hematol (2012)

Bottom Line: Gastrointestinal bleeding appears to be a common adverse event associated with dasatinib therapy.Here we present a case of a 59-year-old man with chronic myeloid leukaemia (CML) developing the rarest complication of haemorrhagic colitis with dasatinib therapy which resolved rapidly after treatment withdrawal.

View Article: PubMed Central - PubMed

Affiliation: Department of Gastroenterology, Heart of England Foundation Trust, Birmingham B9 5SS, UK.

ABSTRACT
Gastrointestinal bleeding appears to be a common adverse event associated with dasatinib therapy. Here we present a case of a 59-year-old man with chronic myeloid leukaemia (CML) developing the rarest complication of haemorrhagic colitis with dasatinib therapy which resolved rapidly after treatment withdrawal.

No MeSH data available.


Related in: MedlinePlus

Endoscopic image of the sigmoid colon demonstrating deep ulceration with mucopurulent exudate.
© Copyright Policy
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3539334&req=5

fig1: Endoscopic image of the sigmoid colon demonstrating deep ulceration with mucopurulent exudate.

Mentions: A 59-year-old man with chronic-phase chronic myeloid leukaemia (CML), first diagnosed in 2004, was initially treated with Imatinib 400–800 mg once a day. He developed cytogenic resistance to Imatinib and was switched to dasatinib 70 mg twice a day, achieving a good haematological response. Mutation analysis revealed an E450Q mutation in the ABL kinase domain of the BCR ABL fusion gene which has been shown to be associated with Imatinib resistance [3]. Three years after initiation of treatment with dasatinib the patient was admitted to hospital with a two-month history of diarrhoea (bowel frequency 8 times/24 hours), rectal bleeding, and weight loss. He was not on any other medications prior to admission. On examination, the patient appeared dehydrated and had a sinus tachycardia. Initial investigations revealed a haemoglobin of 9 g/dL, platelet count of 110 × 109/L, the total and differential white cell count and prothrombin time were within normal limits. Serum albumin was significantly reduced at 24 g/L and serum CRP was significantly raised at 99 mg/L. Stool cultures were negative for Clostridium difficile and other pathogenic enteric bacteria. Endoscopic examination of the lower gastrointestinal tract revealed a granular and congested mucosa in the rectum along with large ulcers between the descending colon and splenic flexure (see Figure 1). The possibility of ulcerative colitis was raised and he was commenced on high-dose intravenous hydrocortisone and mesalasine. He responded well clinically to this treatment combination and was discharged home on a tapering course of prednisolone.


Haemorrhagic colitis caused by dasatinib.

Patodi N, Sagar N, Rudzki Z, Langman G, Sharma N - Case Rep Hematol (2012)

Endoscopic image of the sigmoid colon demonstrating deep ulceration with mucopurulent exudate.
© Copyright Policy
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3539334&req=5

fig1: Endoscopic image of the sigmoid colon demonstrating deep ulceration with mucopurulent exudate.
Mentions: A 59-year-old man with chronic-phase chronic myeloid leukaemia (CML), first diagnosed in 2004, was initially treated with Imatinib 400–800 mg once a day. He developed cytogenic resistance to Imatinib and was switched to dasatinib 70 mg twice a day, achieving a good haematological response. Mutation analysis revealed an E450Q mutation in the ABL kinase domain of the BCR ABL fusion gene which has been shown to be associated with Imatinib resistance [3]. Three years after initiation of treatment with dasatinib the patient was admitted to hospital with a two-month history of diarrhoea (bowel frequency 8 times/24 hours), rectal bleeding, and weight loss. He was not on any other medications prior to admission. On examination, the patient appeared dehydrated and had a sinus tachycardia. Initial investigations revealed a haemoglobin of 9 g/dL, platelet count of 110 × 109/L, the total and differential white cell count and prothrombin time were within normal limits. Serum albumin was significantly reduced at 24 g/L and serum CRP was significantly raised at 99 mg/L. Stool cultures were negative for Clostridium difficile and other pathogenic enteric bacteria. Endoscopic examination of the lower gastrointestinal tract revealed a granular and congested mucosa in the rectum along with large ulcers between the descending colon and splenic flexure (see Figure 1). The possibility of ulcerative colitis was raised and he was commenced on high-dose intravenous hydrocortisone and mesalasine. He responded well clinically to this treatment combination and was discharged home on a tapering course of prednisolone.

Bottom Line: Gastrointestinal bleeding appears to be a common adverse event associated with dasatinib therapy.Here we present a case of a 59-year-old man with chronic myeloid leukaemia (CML) developing the rarest complication of haemorrhagic colitis with dasatinib therapy which resolved rapidly after treatment withdrawal.

View Article: PubMed Central - PubMed

Affiliation: Department of Gastroenterology, Heart of England Foundation Trust, Birmingham B9 5SS, UK.

ABSTRACT
Gastrointestinal bleeding appears to be a common adverse event associated with dasatinib therapy. Here we present a case of a 59-year-old man with chronic myeloid leukaemia (CML) developing the rarest complication of haemorrhagic colitis with dasatinib therapy which resolved rapidly after treatment withdrawal.

No MeSH data available.


Related in: MedlinePlus